I probably should start by saying that I have always enjoyed reasonably good health, and have only been to the doctor a handful of times in the last 20 years, however I chose to have a private health check back in April as I had just turned 50 and had never really had a thorough check before, the results were mostly good other than high cholesterol (7) and also being advised that I have an under active Thyroid, unfortunately BUPA did not give me the printed results of my thyroid test. They sent the results on to my doctor and advised me to see my GP.
When I saw my doctor he gave me a prescription for 50mcg Levothyroxine and sent me for more blood tests. Up to this point the only real Hypothyroid symptoms I had noticed was a lot of fatigue as well as constant tiredness, however within a week of starting on the levothyoxine I started to get muscle and joint pain, after 3 weeks this had got progressively worse and I really was in a lot of pain and having difficulty trying to sleep due to the pain, in my fingers, elbows, shoulders, hips, knees and ankles as well as in the muscles in my arms and calves.
At this point I went back to the GP, he seemed surprised at my problems and agreed that it did seem rather a coincidence that this all started at the same time as starting on the Levothyroxine, he told me he would cut the dosage in half to 25mcg Levothyroxine, this was 2 weeks ago, however although the pain has improved a little I am still in a lot of pain and not able to go to the Gym or use my mountain bike and having to take the maximum dose of Ibuprofen every day to help dull the pain.
The GP said that if the pain did not subside by the time I see him next time (16th June) they would have to do further tests to see what the problem is. However to me it just seems far too much of a coincidence that all this starts at the same time as I start on Levothyroxine and I am convinced that there is nothing else wrong, I really do not want to go down the road of all different tests and drugs to treat the (side effects?) problems caused by Levothyroxine.
I really am at a loss of where to go from here, I have gone from being a relatively healthy and fit (albeit little overweight) 50 year old to feeling like I have the crippled body of an 80 year old all in just over 5 weeks!
As of yet I have no test results to post up here, but when I see the GP next in 2 weeks time I will ask for a printed copy of the 2 sets of results he will have by then.
Sorry for such a long post, but any advice would be much appreciated!
Thanks - Paul